Arkansas, 2006

Hail in Arkansas, May 2, 2006

May 2, 2006 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 2:20 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, May 2, 2:20 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 AM CDT TUE MAY 2 2006

.SHORT TERM...TODAY THROUGH FRIDAY
SEVERAL ISSUES TO CONTEND WITH IN THIS PARTICULAR FORECAST PACKAGE.

SATELLITE IMAGERY CURRENTLY SHOWS SEVERAL MESOSCALE CONVECTIVE
SYSTEMS OVER OKLAHOMA AND THE RED RIVER VALLEY OF NORTH TEXAS.
CIRRUS BLOWOFF FROM THE SOUTHERNMOST SYSTEM IS ALREADY SPREADING
ACROSS SOUTHWESTERN ARKANSAS. BIGGEST CONCERN FOR TODAY WILL BE THE
NORTHERNMOST SYSTEM CURRENTLY INVOF EASTERN OKLAHOMA. SYSTEM WILL
LIKELY BEGIN AFFECTING WESTERN ARKANSAS JUST BEFORE SUNRISE...BEFORE
WEAKENING NR CNTRL AR. THEN...REGENERATION WILL BECOME A CONCERN
THIS AFTERNOON AND TONIGHT...AS OUTFLOW INTERACTS WITH DAYTIME
HEATING...AND A SHORTWAVE MOVING THROUGH IN THE MEAN FLOW.

LET/S NOT FORGET THE COLD FRONT...SYSTEM LOOKS TO HAVE FINALLY
STALLED FROM BETWEEN WALNUT RIDGE AND RAVENDEN SPRINGS...TO BETWEEN
MENA AND FORT SMITH. THE FRONT WILL LIKELY BE THE FOCUS OF
ADDITIONAL CONVECTION THIS AFTERNOON AND EARLY THIS EVENING. FRONT
WILL LIKELY WASH OUT SOME TIME ON WEDNESDAY. ANOTHER COLD FRONT WILL
APPROACH THE AREA BY THURSDAY...STALLING OUT INVOF CENTRAL ARKANSAS
BY FRIDAY.

THE SURFACE BOUNDARIES...ALONG WITH SHORTWAVES MOVING THROUGH IN THE
MEAN FLOW...WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY. SETUP WILL BE CONDUCIVE FOR SCATTERED
CELLS TO DEVELOP IN THE AFTERNOON AND EARLY EVENING...ALONG WITH
POTENTIAL MCS GENERATION DURING THE OVERNIGHT HOURS. GFS IS SHOWING
THIS SCENARIO RATHER WELL...THOUGH THE PRECIPITATION BOMBS IT/S
GENERATING ARE A LITTLE EXAGGERATED THANKS TO GRIDSCALE FEEDBACK
ISSUES.

NEXT PRESSING ISSUE IS HAZARDOUS WEATHER CHANCES...WILL ATTM
CONTINUE TO MENTION POSSIBLE STRONG THUNDERSTORMS IN THE HAZARDOUS
WEATHER OUTLOOK BUT NOT THE FORECAST DUE TO THE SCATTERED NATURE OF
THE STORMS. DECENT LAPSE RATES ARE INDICATIVE OF HAIL POTENTIAL...
THOUGH DAMAGING WINDS WOULD BE POSSIBLE. ALSO...INCRG PWATS AND
LIGHT WINDS IN THE LOWER AND MID LEVELS WOULD ALLOW FOR LOCALLY
HEAVY RAINFALL WITHIN STRONGER STORMS.

FINALLY...TEMPERATURES. FIRST PERIOD TEMPS ARE A BLEND OF THE FWC
AND MET...AS MAV NUMBERS SEEM A BIT TOO COOL. OTRW...REMAINING
PERIODS FIND MOS GUIDANCE IN DECENT AGREEMENT. UNFORTUNATELY...
CONFIDANCE IS MEDIUM AT BEST...BECAUSE TEMPERATURES WILL BE
DEPENDENT ON CLOUD COVER AND RAINFALL IN SOME AREAS.
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
SLOW MOVING FRONTAL SYSTEM WILL BE ACROSS THE AREA FRIDAY NIGHT INTO
SATURDAY. PRESENT INDICATIONS ARE THE FRONT WILL FINALLY MOVE TO THE
SOUTH OF THE AREA SATURDAY WITH HIGH PRESSURE TO THE NORTH MOVING
INTO THE AREA. SHORT WAVE MOVES ACROSS THE AREA FRIDAY NIGHT WHICH
SHOULD RESULT IN AN ENHANCED CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THAT PERIOD. DECIDED TO LEAVE THE 40 PERCENT POPS GOING FOR
FRIDAY NIGHT SINCE CONFIDENCE IN THE SCENARIO IS NOT HIGH AND MORE
TIMING DIFFERENCES MAY SHOW UP ON LATER MODEL RUNS. KEPT THE POPS
GOING FOR SATURDAY THEN CONTINUED THE DRY AND COOLER FORECAST FOR
THE WEEKEND. RETURN FLOW BEGINS MONDAY WITH MOISTURE INCREASING.
SMALL POPS FOR MONDAY THAT ARE ALREADY GOING STILL LOOK GOOD AT THIS
TIME. MADE SOME DOWNWARD ADJUSTMENT TO TEMP FORECASTS OVER THE
WEEKEND ALTHOUGH NOT TOTALLY CONFIDENT FRONT WILL CLEAR AREA AND THE
COOLER AIR WILL ROLL IN AS ADVERTISED.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  82  64  83  64 /  30  20  40  40
HARRISON AR       79  62  76  60 /  30  40  50  50
HOT SPRINGS AR    83  65  83  65 /  30  30  30  40
PINE BLUFF AR     81  64  83  65 /  30  20  30  30
MOUNTAIN HOME AR  84  61  76  60 /  30  40  50  50
MONTICELLO AR     85  65  83  65 /  30  20  30  30
SEARCY AR         84  62  80  63 /  30  20  40  40
MOUNT IDA AR      81  64  82  63 /  30  30  30  40
RUSSELLVILLE AR   81  63  78  61 /  30  30  40  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...29
Hazardous weather outlook, May 1, 6:25 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT MON MAY 1 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
725 PM CDT MON MAY 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF
NORTHERN ARKANSAS TONIGHT AS A COLD FRONT PUSHES INTO THE STATE.
LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE
STRONGER STORMS. THE GREATEST CHANCES OF SEVERE THUNDERSTORMS WILL
BE IN AREAS NORTH OF A LINE FROM WALDRON...TO CONWAY...TO BATESVILLE.

ALSO...DUE TO INCREASING MOISTURE CONTENT IN THE ATMOSPHERE...AND
FAIRLY LIGHT WINDS IN THE LOWER LEVELS...LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE TONIGHT...PRIMARILY IN NORTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST EARLY
SATURDAY...AS SEVERAL SURFACE AND UPPER LEVEL SYSTEMS INTERACT OVER
THE MID SOUTH. THESE SYSTEMS WILL BRING ABOUT CHANCES FOR SHOWERS
AND THUNDERSTORMS EACH DAY. THE GREATEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE IN THE LATE NIGHT AND EARLY MORNING HOURS...AS
STORMS DEVELOP AND ORGANIZE INTO CLUSTERS AND AFFECT ARKANSAS.

DURING THIS PERIOD...SOME STRONG STORMS ARE POSSIBLE...WITH LARGE
HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. ALSO...
DEPENDING ON WHERE SHOWERS AND THUNDERSTORMS DEVELOP...THERE WILL BE
A THREAT OF LOCALLY HEAVY RAINFALL. LOCALIZED AMOUNTS GREATER THAN
TWO INCHES ARE POSSIBLE WITH ANY HEAVY RAIN THAT DEVELOPS. AT THIS
TIME...IT APPEARS THAT THE AREA OF GREATEST CONCERN FOR HEAVY
RAINFALL WILL BE NORTHERN ARKANSAS.

KEEP IN MIND THAT THE FORECAST MAY CHANGE BETWEEN NOW AND THEN. IT
IS ADVISABLE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE FOR FURTHER UPDATES CONCERNING ANY
HAZARDOUS WEATHER.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PRIMARILY OVER NORTHERN
ARKANSAS. SPOTTER ACTIVATION ALSO WILL BE A POSSIBILITY OVER MUCH OF
THE AREA ON TUESDAY AND WEDNESDAY.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

32

The radar

The Western Arkansas radar (KSRX), 130 km away, was scanning. The volume nearest the first event began at 09:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Newton

When
May 2, 3:25 AM CST
Where
Newton County, 2 mi W of Jasper
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.000, -93.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510601.